Multiplicity of solutions for a class of Kirchhoff type problems



In this paper we apply the (variant) fountain theorems to study the symmetric nonlinear Kirchhoff nonlocal problems. Under the Ambrosetti-Rabinowitz’s 4-superlinearity condition, or no Ambrosetti-Rabinowitz’s 4-superlinearity condition, we present two results of existence of infinitely many large energy solutions, respectively.


Kirchhoff nonlocal problems Multiple solutions Fountain theorems 

2000 MR Subject Classification

35J60 35J25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Alves, C.O., Correa, F.J.S.A. Positive solutions for a quasilinear elliptic equation of Kirchhoff type. Comput. Math. Appl., 49: 85–93 (2005)MATHCrossRefMathSciNetGoogle Scholar
  2. [2]
    Ambrosetti, A., Rabinowitz, P. Dual variational methods in critical point theory and applications. J. Funct. Anal., 14: 349–381 (1973)MATHCrossRefMathSciNetGoogle Scholar
  3. [3]
    Ancona, P.D’, Spagnolo, S. Global Solvability for the degenerate Kirchhoff equation with real analytic data. Invent. Math., 108: 247–262 (1992)MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    Andrade, D., Ma, T.F. An operator equation suggested by a class of nonlinear stationary problems. Comm. Appl. Nonli. Anal., 4: 65–71 (1997)MATHMathSciNetGoogle Scholar
  5. [5]
    Arosio, A., Pannizi, S. On the well-posedness of the Kirchhoff string. Trans. Amer. Math. Soc., 348: 305–330 (1996)MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    Bernstein, S. Sur une classe d’équations fonctionnelles aux dérivées partielles. Izv. Akad. Nauk SSSR Ser. Mat., 4: 17–26 (1940)Google Scholar
  7. [7]
    Cavalcanti, M.M., Cavacanti, V.N., Soriano, J.A. Global existence and uniform decay rates for the Kirchhoff-Carrier equation with nonlinear dissipation. Adv. Diff. Eqns., 6: 701–730 (2001)MATHGoogle Scholar
  8. [8]
    Chipot, M., Lovat, B. Some remarks on nonlocal elliptic and parabolic problems. Nonlinear Analysis, 30: 4619–4627 (1997)MATHCrossRefMathSciNetGoogle Scholar
  9. [9]
    Chipot, M., Rodrigues, J.-F. On a class of nonlocal nonlinear elliptic problems. RAIRO Modél. Math. Anal. Numér., 26: 447–467 (1992)MATHMathSciNetGoogle Scholar
  10. [10]
    Jeajean, L. On the existence of bounded Palais-Smale sequences and application to a Landesman-Lazer type problem set on ℝN, Proc. Roy. Soc. Edinburgh Sect. A, 129: 787–809 (1999)MathSciNetGoogle Scholar
  11. [11]
    Kirchhoff, G. Mechanik, Teubner, Leipzig, 1883Google Scholar
  12. [12]
    Lions, J.-L. On some quations in boundary value problems of mathematical physics, in: Contemporary Developments in Continuum Mechanics and Partial differential Equations, Proc. Internat. Sympos., Inst. Mat. Univ. Fed. Rio de Janeiro, Rio de Janeiro, 1977, in: North-Holland Math. Stud., vol.30, North-Holland, Amsterdam, 284–346, 1978CrossRefGoogle Scholar
  13. [13]
    Ma, T.F., Muñoz Rivera, J.E. Positive solutions for a nonlinear nonlocal elliptic transmission problem. Appl. Math. Lett., 16: 243–248 (2003)MATHCrossRefMathSciNetGoogle Scholar
  14. [14]
    Mao, A., Zhang, Z. Sign-changing and multiple solutions of Kirchhoff type problems without P. S. condition. Nonlinear Analysis: Theory, Methods and Applications, 70(3): 1275–1287 (2009)MATHCrossRefMathSciNetGoogle Scholar
  15. [15]
    Perera, K., Zhang, Z. Nontrivial solutions of kirchhoff-type problems via the Yang index. J. Diff. Eqns., 221: 246–255 (2006)MATHCrossRefMathSciNetGoogle Scholar
  16. [16]
    Pohožaev, S.I. A certain class of quasilinear hyperbolic equations. Mat. Sb.(N.S.), 96: 152–166, 168 (1975)MathSciNetGoogle Scholar
  17. [17]
    Willem, M. Minimax Theorems, Birkhäuser, Boston, 1996MATHGoogle Scholar
  18. [18]
    Zhang, Z., Perera, K. Sign changing solutions of Kirchhoff type problems via invariant sets of descent flow. J. Math. Anal. Appl., 317: 456–463 (2006)MATHCrossRefMathSciNetGoogle Scholar
  19. [19]
    Zou, W. Variant fountain theorem and their applivations. Manuscripta Math., 104: 343–358 (2001)MATHCrossRefMathSciNetGoogle Scholar
  20. [20]
    Zou, W., Li, S. Infinitely many homoclinic orbits for the second-order Hamiltonian systems. Appl. Math. Lett., 16: 1283–1287 (2003)MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Institute of Applied Mathematics, Academy of Mathematics and System Sciences, Chinese Academy of Sciences and Springer-Verlag Berlin Heidelberg 2010

Authors and Affiliations

  1. 1.School of ScienceMinzu University of ChinaBeijingChina
  2. 2.Department of Mathematical SciencesTsinghua UniversityBeijingChina

Personalised recommendations